Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Female, on Crestor. Would changing the time of day I am taking Crestor make any difference?

Hi, I am a 59yr female and am on 10mg Crestor. I have just been reading about the side effects, of which some I am experiencing, but not to any serious degree, some being muscle aches, sometimes headaches , sometimes sleep issues. I thought it was just an age issue, till I was just talking to a friend a short time ago and we were discussing statins. Would changing the time of day I am taking Crestor make any difference? Currently taking it at night after tea.
Asked On : Sun, 7 Jul 2013
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.
Crestor (Rosuvastatin) is more potent than its predecessor Lipitor (Atorvastatin) and is more effective even at a lower dose when compared to atorvastatin.
Muscular pain is a common side effect of both the drugs. If you experience severe muscle pain, either switching to other statin or reducing the dose may be considered.
Though very rare,Rhabdomyolysis is said to be a serious complication of statin use which is characterised by severe soreness and pain in muscles. And if left unnoticed will cause renal damage.
Statins are to be taken during night hours preferably as cholesterol synthesis in the body takes place at that time. And changing the time of dosage will not make any difference in the outcome of side effects.
Hope this helps
Answered: Sun, 7 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions